# SDR 2015FA0000662

- Difficulty date: December 18, 2015
- Submitted: December 29, 2015
- Operation: General aviation
- Aircraft: N279AD
- Make and model: Boeing 737-4Q8
- Aircraft serial: 26279
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control System
- Condition: Failed
- Location: Te Flaps
- Component: Trailing Edge F
- Stage of operation: TX
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

POST FLIGHT INSPECTION FOUND RT OTBD FLAP FAIRING HANGING FROM UNDER RT WING.  SUBSEQUENT INSPECTION REVEALED A BEARING IN A SUPPORTING MEMBER OF THE FLAP TRACT ASSEMBLY HAD FAILED PLACING STRESS ON SEVERAL OTHER MEMBERS OF THE TRACK ASSEMBLY, CAUSING ONE OF THE RODS TO FAIL.  AMONG ITS OTHER DUTIES THIS ROD HELPED HOLD THE FAIRING IN PLACE. IN FLIGHT THIS CAUSED A ROLLING MOMENT TO THE LT.  WHEN THE ROD BROKE, THE INITIAL SECTION OF THE FOWLER FLAP BEGAN TO PARTIALLY DEPLOY, ABOUT 2-3 INCHES.
